3

votes

Is my Vitamin D getting me high?

Commented on February 10, 2017
Created November 28, 2011 at 10:25 PM

Sure feels like it. Been taking 2000 IU and went up to 4000 today. Whoah. Never actually felt a vitamin before...

Anyone else?

D251b7e4860238d00df86ff75fc10fca

(0)

on February 10, 2017
at 08:59 AM

Old question - but found it while googling to see if anyone else had similar effects.

I recently moved to northern Europe and was very down during the winter months - season depression like symptoms. Blood tests showed very low Vit-D - below 10 supposed to be above 40. Doctor prescribed me very high strength prescription only 20,000 IU Vit D.

After taking this for a week I started getting Euphoric bliss like states similar to if I had dropped exctasy pills. Seriously.  The effect was way too strong to be placebo. Literally felt like I was high for a couple of hours at a time.

Not sure if perhaps due to how low my levels were - and the sudden rapid jump it caused my serotonen system to suddenly kick back to life and pump out excess serotonen. Definitely caused a much more dramatic effect then I think it would normally.

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on December 01, 2011
at 10:21 PM

I'll take it any way I can get it.

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on December 01, 2011
at 10:20 PM

I'm not particularly low. Blood tests show pretty good numbers every time.

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on December 01, 2011
at 10:19 PM

Yes, vitamin D is what we're talking about.

Medium avatar

(10663)

on November 29, 2011
at 05:19 PM

Well like I said, Dr. K recommends 5000 IU of good quality D3 taken with fat (for optimal absorption) for almost everyone. I currently only take 2000 IU but definitely planning on increasing.

96440612cf0fcf366bf5ad8f776fca84

(19413)

on November 29, 2011
at 03:13 PM

Wow, I'm only taking 3K/day. Should I add more?

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:25 PM

Nice to know someone else is with me here!

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:24 PM

Maybe I've just been in a good groove lately. Coincidence?

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:24 PM

I cancelled the fish oil a while ago. Now it's just D and the occasional magnesium oxide.

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:23 PM

Invisible Ink--It's sort of an edgy buzz...an electricity...intense and focused.

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:22 PM

Nope, it's the only supp I'm taking.

Ce41c230e8c2a4295db31aec3ef4b2ab

(32556)

on November 29, 2011
at 12:45 AM

I want what he's having....

Cf32992bfa1907147c7cdc451bba9c63

(2890)

on November 29, 2011
at 12:19 AM

In my experience people who doubt the placebo effect are most susceptible to it.

Medium avatar

(5639)

on November 29, 2011
at 12:09 AM

Yeah I'm taking anywhere from 4,000-8,000iu a day, depending on the weather.

A727956fa3f943057c4edb08ad9e864e

(4183)

on November 28, 2011
at 10:56 PM

Cancelled the downvote, why the hate people?

4781cf8ae1bfcb558dfb056af17bea94

(4359)

on November 28, 2011
at 10:51 PM

It wasn't the vitamin D.

16e617676c5ac710e5235e0b773edc0b

(2640)

on November 28, 2011
at 10:34 PM

What exactly are you feeling? Hyper? Drowsy? Sedated? Happy?

  • 531db50c958cf4d5605ee0c5ae8a57be

    asked by

    (8878)
  • Views
    5K
  • Last Activity
    375D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

12 Answers

6
B4e1fa6a8cf43d2b69d97a99dfca262c

(10255)

on November 29, 2011
at 12:21 AM

perhaps a fat cell released an old store of LSD from your freaky years :)

2
Medium avatar

on November 29, 2011
at 03:30 AM

If your fish oil is getting you high, what brand? And what's the dose I need to get the same effects?

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:24 PM

I cancelled the fish oil a while ago. Now it's just D and the occasional magnesium oxide.

2
2e841984c55e1f346f6e38f60c1620a6

(540)

on November 28, 2011
at 10:38 PM

I take 10,000 IU and have take prescription level strength at 50,000 IU for deficiency. Never felt anything from it. are you taking it with something else like niacin?

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:22 PM

Nope, it's the only supp I'm taking.

2
Medium avatar

(10663)

on November 28, 2011
at 10:36 PM

I don't think so... 4000 IU is a pretty normal dosage, not too much at all. Jack Kruse recommends 5000 IU and some people even go as high as 10,000 IU without any effects. Must be something else. Did you do anything different today?

96440612cf0fcf366bf5ad8f776fca84

(19413)

on November 29, 2011
at 03:13 PM

Wow, I'm only taking 3K/day. Should I add more?

Medium avatar

(5639)

on November 29, 2011
at 12:09 AM

Yeah I'm taking anywhere from 4,000-8,000iu a day, depending on the weather.

Medium avatar

(10663)

on November 29, 2011
at 05:19 PM

Well like I said, Dr. K recommends 5000 IU of good quality D3 taken with fat (for optimal absorption) for almost everyone. I currently only take 2000 IU but definitely planning on increasing.

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:24 PM

Maybe I've just been in a good groove lately. Coincidence?

1
De267f213b375efca5da07890e5efc25

(3747)

on November 30, 2011
at 09:38 PM

My Vitamin D was only 17 so got a prescription for 50k 1/week. After 1 mo it was up to the mid-20s and I concur: energy levels were great! Another 4 doses and it was up to low 30s, at which point I stopped and switched to a lower OTC dose.

1
5e36f73c3f95eb4ea13a009f4936449f

(8280)

on November 29, 2011
at 06:41 AM

My recollection is that Vitamin D can affect neurotransmitters. If you were low on vitamin D, it could be affecting you more with supplementation. Doesn't affect me that way though.

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on December 01, 2011
at 10:20 PM

I'm not particularly low. Blood tests show pretty good numbers every time.

1
Af842c68e3d07fa0e35b4274f3acaeec

on November 29, 2011
at 05:01 AM

I have noticed the same thing whenever I've upped my vitamin D dosage, whether from 5,000 to 10,000 or from 10,000 to 15,000 IU per day. I'm guessing it has something to do with your brain chemistry and a temporary upregulation of some pathway, which has a negative feedback loop and subsequently returns to normal.

1
Medium avatar

on November 29, 2011
at 01:38 AM

I've taken up to 40,000 IU per day for a week and didn't feel much of a difference, but if you're severely deficient in vitamin D then maybe it could make you feel that way but I doubt it, but it could be something else you ate or took today. Vitamin D is a hormone so its effects are usually gradual and subtle since it works on the level of gene expression for many genes.

1
66974b2cb291799dcd661b7dec99a9e2

(11121)

on November 29, 2011
at 12:11 AM

I seem to get a bit of an energy boost when I take Vit D & Chromium together /shrug.

1
A727956fa3f943057c4edb08ad9e864e

on November 28, 2011
at 10:55 PM

I've experienced this before, but not anymore. It was when I switched from 5k to 10k.

It was WOW! I feel great! Like you went into a gear that you didn't know you had. It waned though and I never got it again. :(

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on November 29, 2011
at 02:25 PM

Nice to know someone else is with me here!

0
25b139cc1954456d9ea469e40f984cd3

on November 29, 2011
at 07:20 AM

Are you sure you didn't take Vitamin E? Are these your symptoms??? http://youtu.be/HxwkyKV8PU4

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on December 01, 2011
at 10:19 PM

Yes, vitamin D is what we're talking about.

0
32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on November 28, 2011
at 11:43 PM

My money is on placebo effect. Ride that psychological high!

531db50c958cf4d5605ee0c5ae8a57be

(8878)

on December 01, 2011
at 10:21 PM

I'll take it any way I can get it.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!